I have tachycardia and high BP upon standing but, this is being controlled by medications. I have been having this feeling like I am going to fade out, faint. When I have this I feel tired and flushed. When I have this feeling I am usually standing but, it has happened while sitting. Yesterday i was at the mall and that same feeling came over me and I had a pressure feeling in my chest. I am only 25 some doctors think I have IST and others aren't sure. They know that there is a problem but, they aren't sure my heart is causing the problem. they think it might be something else in my body causing the problem. The tachycardia started a year ago nd this fainting feeling is new. Also sometimes i have a constricting feeling in my neck.
Here are my questions
1. Could this onset of tachycardia been a severe allergic reaction and know my system is affected?
2.Because this fainting feeling is a new symptom are there any tests I should ask my doctor to run?
3. are there any test to see if you are getting enough blood to the brain?
By the way I take nadolol 20mg and clonidine 0.1mg,but have been on this medicine for 6 months.
If you could help me with these questions I would appreciate it
The medical term for what you are describing is syncope (or near syncope if one dosen't actually pass out). This is a common but complex condition that has many causes. The most common cause is the common faint (neurocardiogenic or vasovagal syncope). This is the typical faint caused by strong emotional factors (i.e. the sight of blood) and is usually brief in duration. The person almost never harms themselves and the precipitating factor can usually be identified. More serious forms of syncope are due to cardiac and neurologic causes.
Syncope due to bradyarrhythmias (slow heart rate) or tachyarrhythmias (fast heart rates) are often hard to document. Holter monitors will only reveal the source if they are being worn during an event. "Event monitors" are devices that can be worn for months at a time and when an event occurs a button is pressed that saves the heart rhythm for the last 5 minutes. This can then be sent to the doctor over the telephone for a diagnosis. Other less common cardiac causes are carotid sinus irritability which is due to an abnormal structure in the neck that results in syncope when pressed upon.
Neurologic forms of syncope include autonomic nervous system diseases and seizure disorders. These are diagnosed with tilt table testing and seizures with an EEG.
Q: Could this onset of tachycardia have been a severe allergic reaction and now my system is affected?
A: Doubtful, but possible.
Q: Because this fainting feeling is a new symptom are there any tests I should ask my doctor to run?
A: See the above discussion.
Q: Are there any tests to see if you are getting enough blood to the brain?
A: Tilt table testing will usually reveal this.
As you can see the diagnosis is somewhat complex. Therefore, I would recommend that you see a specialist in the area of syncope. Two doctors that specialize in this area here are Dr. Fred Jaeger and Dr. Fetnat Fouad. You can make an appointment with either of them by calling the number below. Good luck.
I hope you find this information useful. Information provided in the heart forum is for general purposes only. Only your physician can provide specific diagnoses and therapies. Please feel free to write back with additional questions.
If you would like to make an appointment at the Cleveland Clinic Heart Center, please call 1-800-CCF-CARE or inquire online by using the Heart Center website at www.ccf.org/heartcenter. The Heart Center website contains a directory of the cardiology staff that can be used to select the physician best suited to address your cardiac problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.